Mathematics and Computer Science

Enrique Treviño

Assistant Professor of Mathematics

Areas of Specialization

Analytic Number Theory
Computational Number Theory


PhD Dartmouth College 2011
Thesis: Numerically Explicit Estimates for Character Sums
Advisor: Carl Pomerance

MA Dartmouth College
BA University of Texas at El Paso

Selected Honors

Travel grant from the American Mathematical Society to attend the 1st Congress of the Americas held in Guanajuato in August 2013.

Swarthmore College Research Award (2011-2013)

GAANN Fellowship (2006-2007)

Top 200 in the 66th Putnam exam, Dec. 2005

Selected Courses Taught

MATH 411: Real Analysis II
MATH 330: Modern Algebra I
MATH 230: Abstract and Discrete Mathematics
MATH 214: Differential Equations
MATH 210: Multivariable Calculus
MATH 160: Math Methods and Applications
MATH 150: Introduction to Probability and Statistics
MATH 110: Calculus I
FIYS 169: Recreational Mathematics
MATH 53 (Swarthmore College): Analytic Number Theory
MATH 77 (Swarthmore College): Algebraic Number Theory
MATH 27 (Swarthmore College): Honors Linear Algebra
MATH 25 (Swarthmore College): Calculus II
MATH 20 (Dartmouth College): Discrete Probability



The Burgess inequality and the least k-th power non-residue International Journal of Number Theory Vol. 11, No. 5 (2015), pp. 1-26.
The smoothed Pólya-Vinogradov inequality
(with K. Adamczewski), Integers 15 (2015), 11 pages (electronic).
The least k-th power non residue
Journal of Number Theory  149 (2015), pp. 201-224. DOI information: 10.1016/j.jnt.2014.10.019
The primes that Euclid forgot (with P. Pollack), American Mathematical Monthly 121 (2014), no. 5, 433-437.
Sets of monotonicity for Euler’s totient function (with P. Pollack and C. Pomerance), The Ramanujan Journal 30 (2013), no. 3, 379-398.
On the maximum number of consecutive integers on which a character is constant Moscow Journal of Combinatorics and Number Theory 2012, vol.2, iss. 1, pp. 56-72.
The least inert prime in a real quadratic field, Mathematics of Computation, vol. 81, no. 279, July 2012, pp. 1777-1797.
Multi-dimensional Frobenius problem (with J. Amos, I. Pascu, V. Ponomarenko and Y. Zhang), Involve, a Journal of Mathematics 4-2 (2011), 187—197.
On the counting function for the generalized Niven numbers (with R. Daileda, J. Jou, R. Lemke-Oliver and E. Rossolimo), J. Théor. Nombres Bordeaux 21 (2009), no. 3, 503—515.